Gavin got really sick tonight


I spoke with his doctor and we need to put him back on the last dose he was on before discontinuing it completely. He’s going back on that for two days and then he’ll take half of that for four days before stopping. If that doesn’t work, I’ll cut the dose in half once again and run it for four more days.

Keep in mind that by this point, I’m literally crushing the pill and cutting it with a razor blade. I weight it on a scale and will mix it with a pudding or something like that. We’re talking very precise dosing right now.

Once I had things under control, I called Lizze to let her know what was going on.

After Gavin went back on tonight, he began to feel better and was able to fall asleep.

None of us were expecting this kind of reaction because when he’s come off in the past, he never experienced these symptoms. Gavin never does anything half way.

We’ll get him off safely and as comfortably as possible. It may take a little longer but who cares.

Anyway, this is a necessary evil for right now. For those just tuning in, the reason we have to do this is because Clozapine requires blood work before every refill. Gavin is immunocompromised and has other serious health issues that put him at high risk. I can’t take any chances at all. This is the lesser of two evils.

Yes, it certainly makes things more challenging to have an unmedicated schizophrenic in the house right now but it’s not a huge deal. I need more patience and I need to help him channel his energy in a productive way but that’s about it for right now. I’m not trying to downplay this because it’s going to take a lot out of me but at least Gavin’s safe and healthy. That’s what matters right now.

I hope you’re all safe, healthy and staying home.

0 0 votes
Article Rating
Subscribe
Notify of
guest

This site uses Akismet to reduce spam. Learn how your comment data is processed.

1 Comment
most voted
newest oldest
Inline Feedbacks
View all comments
Curtis G.

Sorry to hear about Gavin’s difficulties. We also went through our son’s withdrawal period when we weened him off the psychotropic medication that was prescribed by his doctor but we decided the side effects outweighed the benefits. Also, as a former resident counselor, for 9 years, in a group home setting, I watched a lot of the residents dealing with the withdrawal process when taken off their meds because of the side effects. It’s a very difficult process to go through but in our son’s case, the withdrawal problems eventually lessened and disappeared. Take care and to all of you, stay healthy and safe.

1
0
Would love your thoughts, please comment.x
()
x
%d bloggers like this: